Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

August 8, 2021Laclede County, Missouri

NWS Springfield, MO issued this special weather statement at Aug 8, 2021, 12:49 PM CDT for Laclede County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2021, 12:49 PM CDT (17:49 UTC)
Expired
Aug 8, 2021, 1:15 PM CDT
In force
26 min
Issued by
NWS Springfield, MO
Hail
0.88 in
Wind
50

County Laclede County, MO

The radar

The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1051 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

242 
WWUS83 KSGF 081749
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
1249 PM CDT Sun Aug 8 2021
 
MOZ081-081815-
Laclede MO-
1249 PM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of southeastern Laclede
County through 115 PM CDT...

At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Lebanon, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Morgan...                         Twin Bridges...
Competition...                    Lynchburg...
Dry Knob...                       Falcon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central, south central and southwestern Missouri.

&&

LAT...LON 3777 9241 3771 9240 3765 9225 3747 9225
      3748 9274 3760 9269
TIME...MOT...LOC 1749Z 252DEG 30KT 3755 9258 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

Angle

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:40 PM CDT, 9 minutes earlier.

Area forecast discussion, Aug 8, 12:40 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1240 PM CDT Sun Aug 8 2021

...Updated 18Z Aviation Discussion...

.SHORT TERM...(Today and tonight)
Issued at 300 AM CDT Sun Aug 8 2021

Main forecast concerns in this time frame is 1. Severe potential
this afternoon/evening and 2. Heavy rainfall/Flooding threat.

Early this morning a decaying area of showers and thunderstorms
stretched across eastern Kansas. These will continue to progress
eastward early this morning on a weakening trend, with expectation
for some showers/isolated storms possible across the western
counties. CAMs also showing possibility of some showers/storms
across far southern Missouri during the early morning hours.
Attention then turns to later this afternoon when shortwave trough
translate across the region from around 20Z-03Z during peak
heating. Increasing instabilities ahead of the shortwave will
result in more convective development. Modest deep shear (25 to 40
knots) should result in more organized updrafts resulting in the
possibility of a few strong to severe storms, with damaging wind
gusts and large hail the main threats. The fly in the ointment
regarding the evolution of the severe weather threat will in part
hinge on the residual morning convection and remnant convective
debris and outflows.

Despite the relatively dry period we have, there will be a localized
flooding threat as well. precipitable water values of 1.8 to 2 inches
will make for efficient rain makers. Given low level wind fields,
any east-west oriented bands of storms could result in training
echoes and the localized flooding threat.

All of this activity will diminish overnight as the shortwave moves
eastward and instabilities wane.

Temperatures a bit tricky today given the potential for rain and
some clouds. will likely see readings around 90 for highs and lows
tonight in the 70s.

.LONG TERM...(Monday through Saturday)
Issued at 300 AM CDT Sun Aug 8 2021

Main forecast concern in this time frame is heat and potential for
heat headlines, especially Monday through Thursday.

Behind the departing shortwave the westerlies will retreat northward
as mid and upper level ridging builds across the area. 850mb
temperatures rise into the low to mid 20s Celsius resulting in
afternoon highs soaring back into the low to mid 90s for much of the
week. With dewpoints expected in the low to mid 70s will see heat
index readings from 100 to 112 through much of the first half of the
week. Models have been very consistent with this and thus heat
headlines are becoming more likely. It will main be dry, although
cannot rule out a few isolated afternoon/evening thunderstorms in
the moist airmass.

Otherwise, relief looks to come late this week and into the weekend
as a cold front drops readings back to near normal.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1240 PM CDT Sun Aug 8 2021

Scattered showers and thunderstorms will continue across parts of
the area through this evening. KJLN will see limited coverage
through the TAF period, while KSGF and KBBG will see scattered
activity in the evening hours. MVFR to VFR conditions will be
found at the TAF sites through the evening hours, with instances
of IFR possible in areas of heavy showers and thunderstorms.
Meanwhile, winds will remain out of the south/southwest through
tonight, with gusts up to 20 to 25 knots at KSGF and KJLN.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Perez
Hazardous weather outlook, Aug 8, 4:24 AM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
424 AM CDT Sun Aug 8 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
424 AM CDT Sun Aug 8 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Limited excessive heat risk.

DISCUSSION...

  Showers and thunderstorms are expected today across the area.
  Some strong to severe storms will be possible this afternoon and
  evening. Primary hazards include severe hail, damaging wind
  gusts, and lightning. Additionally, there is the potential for
  localized heavy rainfall and flooding in areas where repeated
  rounds of thunderstorms track.

  In addition there is the potential for heat indices of 95 to 100
  degrees this afternoon in a few locations.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

  Thunderstorms will be possible to some degree on a
  daily basis through Thursday but widespread storms are not
  expected.

  Hot and humid weather is expected during the work week from
  Monday to Thursday. Afternoon heat index values at or above 100
  degrees are expected on a daily basis with some areas reaching
  above 105 degrees.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed later today or tonight for
  portions of central Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Raberding

In the hours before

Special weather statement, Aug 8, 8:36 AM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
836 AM CDT Sun Aug 8 2021

MOZ089-090-094-081400-
Greene MO-Dade MO-Lawrence MO-
836 AM CDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of eastern Lawrence,
western Greene and southeastern Dade Counties through 900 AM CDT...

At 835 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Miller to near Mount Vernon to 7 miles
northwest of Aurora to near Verona. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Vernon...                   Ash Grove...
Miller...                         Walnut Grove...
Everton...                        Halltown...
Chesapeake...                     Cave Springs...
Bois D'arc...

This includes Interstate 44 between mile markers 45 and 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3698 9385 3713 9383 3724 9389 3743 9361
      3742 9344 3710 9352 3710 9360 3707 9361
TIME...MOT...LOC 1335Z 237DEG 26KT 3721 9380 3716 9378 3711 9378 3706
9380 3702 9382

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Angle
Special weather statement, Aug 8, 12:17 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
1217 PM CDT Sun Aug 8 2021

MOZ081-091-081745-
Webster MO-Laclede MO-
1217 PM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northeastern Webster
and southwestern Laclede Counties through 1245 PM CDT...

At 1217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Conway, or 11 miles northeast of Marshfield, moving northeast at 25
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lebanon...                        Morgan...
Conway...                         Phillipsburg...
Twin Bridges...                   Rader...

This includes Interstate 44 between mile markers 106 and 109, and
between mile markers 112 and 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3748 9293 3749 9292 3748 9285 3755 9285
      3774 9259 3753 9240 3748 9259 3748 9268
      3745 9269 3740 9286
TIME...MOT...LOC 1717Z 237DEG 22KT 3749 9282

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Angle
Special weather statement, Aug 8, 12:24 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
1224 PM CDT Sun Aug 8 2021

MOZ091-081800-
Webster MO-
1224 PM CDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of central Webster
County through 100 PM CDT...

At 1224 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marshfield to near Diggins to near
Fordland. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marshfield...                     Seymour...
Fordland...                       Diggins...
Northview...

This includes Interstate 44 between mile markers 94 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3714 9306 3725 9306 3736 9297 3740 9269
      3727 9270 3725 9268 3712 9268 3712 9296
TIME...MOT...LOC 1724Z 260DEG 25KT 3731 9291 3723 9292 3714 9298

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Angle
Special weather statement, Aug 8, 12:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1249 PM CDT Sun Aug 8 2021

MOZ081-081815-
Laclede MO-
1249 PM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of southeastern Laclede
County through 115 PM CDT...

At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Lebanon, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Morgan...                         Twin Bridges...
Competition...                    Lynchburg...
Dry Knob...                       Falcon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central, south central and southwestern Missouri.

&&

LAT...LON 3777 9241 3771 9240 3765 9225 3747 9225
      3748 9274 3760 9269
TIME...MOT...LOC 1749Z 252DEG 30KT 3755 9258

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Angle

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:36 AM CDTSpecial Weather StatementSGFLawrence24 min
Aug 8, 12:17 PM CDTSpecial Weather StatementSGFLaclede28 min
Aug 8, 12:24 PM CDTSpecial Weather StatementSGFWebster36 min
Aug 8, 1:21 PM CDTSpecial Weather StatementSGFPhelps, Pulaski, Texas, Wright24 min
Aug 8, 1:41 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps, Pulaski49 min
Aug 8, 2:46 PM CDTHeat AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more4 days
Aug 8, 4:50 PM CDTSpecial Weather StatementSGFDallas25 min
Aug 8, 6:23 PM CDTSpecial Weather StatementSGFWright37 min
Aug 8, 6:46 PM CDTSpecial Weather StatementSGFWright29 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.